MAUDE Adverse Event Report: ENDOLOGIX AFX; BIFURCATED STENT GRAFT

ENDOLOGIX AFX; BIFURCATED STENT GRAFT
Model Number BA25-80/I16-40
Medical Device Problem Codes Off-Label Use (1494); Material Puncture/Hole (1504)
Health Effect - Clinical Code Clinical Endoleak (4843)
Date of Event 08/13/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with implant of an afx bifurcated stent graft, one (1) endurant (non-endologix) iliac limb and two (2) endurant (non-endologix) extensions.This procedure is outside the indications of use (off-label) due to adjunctive devices not compatible with the afx system per device ifu.A type ii endoleak (non-device-related) from the lumbar artery was noted at initial implant.Approximately six (6) years post initial procedure, the patient presented with aneurysm enlargement (about 5mm).The physician elected to treat the patient by converting to open surgery on (b)(6) 2023.During the re-intervention, the physician slightly moved the afx bifurcated stent graft to check for other endoleaks and blood leaked from multiple holes of the afx device (classified as type iiib endoleaks).As the blood only leaked from these holes if the physician pushed on the graft, the physician chose to not perform additional treatment and concluded the operation.It is believed that the fully expanded endurant stent grafts were sealing the holes.The patient is reportedly discharged.This event was reported under mfr# 2031527-2023-00203.On (b)(6) 2024 the patient was emergently transported to the hospital due to a type iiib endoleak.An afx2 bifurcated stent graft and an afx vela infrarenal were implanted via right access.When balloon touch-up was performed, the afx vela infrarenal migrated proximally; therefore, the physician implanted an additional afx2 bifurcated stent graft and an afx vela suprarenal.The endoleak was resolved and the procedure was completed.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the type iiib endoleak and additional endovascular procedure complaints are unconfirmed.This is not consistent with the reported adverse event/incident.Device, user, procedure or anatomy relatedness of complaint could not be determined.Procedure related harms could not be determined.The index procedure is outside the indications of use (off-label) due to adjunctive devices not compatible with the afx system per device ifu.It is unclear if this contributed to the reported events.The final patient status was reported as discharged.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx with duraply.Corrections: g3: date received by manufacturer has been updated.H6: result code: remove code 3233.H6: conclusion code: remove code 11.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key20182862
Report Number3011063223-2024-00134
Device Sequence Number8931346
Product Code MIH
UDI-Device Identifier00818009010018
UDI-Public(01)00818009010018(17)200201
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Remedial Action Recall,Other
Type of Report Initial,Followup
Report Date (Section B) 08/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/01/2020
Device Model NumberBA25-80/I16-40
Device Lot Number1650464-011
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/14/2024
Supplement Date Received by Manufacturer09/18/2024
Initial Report FDA Received Date09/10/2024
Supplement Report FDA Received Date11/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/23/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0006-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MEDTRONIC (NON-ENDOLOGIX) ENDURANT AORTIC EXT.; MEDTRONIC (NON-ENDOLOGIX) ENDURANT ILIAC EXT.; MEDTRONIC (NON-ENDOLOGIX) ENDURANT ILIAC LIMB.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale